Anyone else withdrawn from Hep C Treatment with Incivek?
I was diagnosed with Hep C Geno type 1 three months ago. Only made it through 3 1/2 weeks of triple therapy with Incivek because of grueling side effects. Has this happened to anyone else? Feeling whimpy and alone.
I am sorry you had to stop treatment due to grueling side effects.
As long as you are on this forum, you are not alone. People here will support you. There are several very knowledgeable forum members and there is a wealth of information on the forum.
To be honest, I cannot recall anyone posting that they had quit triple med treatment as early as 3.5 weeks except maybe 1 person who quit after 2 weeks but, after visiting the forum, restarted the meds. (She was off the meds only a very, very short time and then decided to continue with treatment.)
I do not know which side effects you had. Some of them can be pretty severe. No one is going to judge you.
I did find that for most of the severe side effects there are prescription medications to combat/alleviate them. Some doctors/many doctors are clueless about the side effects and treatment of the side effects so a person has to be very assertive sometimes in order to get the correct medications and the correct dosages to treat the side effects.
I hope you can retreat in the future with some of the new meds now in trial.
I am afraid I have not seen anyone say they stopped so early either. I expect this is the same for others or you would have more responses. The meds can be harsh. It is unfortunate you could not continue. It's not an easy road. Hopefully the new drugs will come out and you can try again with less sx. Although very few may have stopped so early, you are not alone. This forum is filled with heppers who all have unique circumstances in their lives. You tried, it didn't work out for you, enjoy life and watch for the next opportunity. You are not alone and will always find support here. Best wishes.
Please do not feel wimpy or alone, there are many wonderful people on here who can help. It is not your fault that your body could not handle the Incivek, it is a hard drug for some to take. There are others who could only take it 10 weeks and had to stop I hope you have little damage and can wait for the all oral drugs or perhaps you can take a break and try the Victrellis in 6 months or so My best to you Dee
So sorry you weren't able to stay on treatment. You are not alone. My husband had Stage 4 Cirrhosis (decompensated) due to Hep C infection over 30 years ago. His hepatologist decided to try the triple treatment with Incivkel (though most drs wouldn't). My husband wanted to quit after only one week because of the side effects but we spoke to the doctor and he told us iif he quit he would not be able to go back on. He was able to stick it out for another 4 weeks but then had to quit because he became severely anemic and needed several blood transfusions. His hepatic encephalopathy also grew worse. We were so upset and disappointed because his week 4 blood work came back <43 "unquantifiable". The doctor told us the virus would likely return quickly. But the story doesn't end there.
HCV blood test after blood test for 8 months the results came back "unquantifiable" He finally had a liver transplant on June 3 and as expected, the virus has finally now returned. But at least he got the benefit of the treatment for the 8 months he waited for the transplant.
Have you had a follow-up HCV test? Did the time you were on the treatment have any impact on your viral load? Based on my husband's experience, I don't believe it was a total loss for you.
Hang in there. Try to stay positive. Continue to visit this forum as you will find the support and information you need here.
Mum, folks here have said it all. That is why this forum is very important to treatment. You read about people experience before you start and you see the kind of support folks here give to each other, then you know the reality of treatment and prepare your mind towards that so nothing will be a surprise.
This treatment is hard. But you have to elevate your mind over your body. Know that the sx are temporar and keep your mind on the ball which is clearing the virus and svr. This treatment is not a piece of cake. I am a very strong physical man but my second interferon injection made me forget the way to my house I lived for 5 years. Folks here support me every step on the way. I advise you should be active on the forum and talk to your doctor to get back to treatment.
I had to use a lot of helper drugs, which I'm still working on getting off. If not for that I would not have been able to continue and clear the virus, but I also have to say I was fortune not to have had any of the horrible anemia, that was able to be maintained, or stomach upsets, even the rash wasn't that bad for me. It sure is a drug treatment that is an individual experience. Personally, I think if it gets that bad, you may have been better off stopping. Hopefully you be able to take the new drugs with little to no side effects.The last 10 days were horrible for me, but thanks to my doctor, he got me through. I
I lasted three weeks. Please don't feel bad. It was not for lack of courage or effort of that I am sure. This is all really toxic stuff and every body reacts differently. Everybody. Never quit. Be in the moment. Good Luck
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.